Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


uncomfortable
Jun 30, 2008

I am 42 and have had an AIDS diagnosis for 13 years. I am doing well now after becoming an organic vegetarian and regular exercise and herbal suplaments. I do however suffer from body aches. I have a diagnosis of radiculopathy (sp?) in my legs, for years they said it was neuropathy but now say this. I take Lyrica at night so I can sleep but during the day I have sever body aches especially in back and lower body, to the point that it is difficult getting up from a seated position. The dr said it is not fibramialgia (sp?) and other dr have been no help accept for prescribing narcotics wich I do not want. I am taking Reyataz, Norvir and Truvada for 2 yrs T-cell @ 200 and hovering with undetec. viral load. I also suffer from low energy level and it is difficult to maintane muscle mass even though I take a protien supplament daily. And , I am not depressed, or anemic, although frustrated. Please help, thanks.

Response from Dr. McGowan

It is great that you are undetectable. You do not mention what your CD4 count was at the start of therapy, but being above 200 is OK. The back pains and other symptoms are certainly consistant with radiculopathy, which may be caused by what it called a "slipped disc" (displacement of the pads between the spinal bones) or another problem with the bones in the spine. This is when there is nerve impingement on one of the nerves as they exit the spine to reach your body parts. If he nerve to the right leg is "pinched", for example, you would feel pain and have muscle spasm in that leg. You may not even realize the problem is in the back. Bad radiculopathy can limit mobility and be very incapacitating. Muscle relaxants, anti-inflammatory meds (such as NSAIDS), physical therapy, massage, whirlpools, heating pads and stretching and adbominal muscle strengthening excercises can help some people. Injections of pain killers and anti-inflammatory steroids into the involved area can sometimes help if done by an experienced pain management expert, orthopedics specialist or neurosurgeon. Sometimes surgery is needed if the symtoms are severe or debilitating, but results may be varied. Keeping your weight done and maintaining good posture are also important.

Good luck,

Joe



Previous
Please explain
Next
my boyfriends black spot on bottom of foot

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement